Alert archive / Illinois / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 254, NWS Lincoln, IL

July 3, 2006Tazewell County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jul 3, 2006, 6:11 PM CDT for Tazewell County, Illinois. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 3, 2006, 6:11 PM CDT (23:11 UTC)
Expired
Jul 3, 2006, 7:00 PM CDT
In force
49 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Tazewell County, IL

The radar

The Lincoln radar (KILX), 42 km from the middle of the area, began a volume at 23:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 11.2 hours before the alert went out and 87 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2006-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 204 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2006-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 105 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
204 J/kg
Mixed-layer CIN
-145 J/kg
Mixed-layer LCL
1940 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
105 m²/s²
0-3 km storm-relative helicity
82 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 2:50 PM CDT, 3 hours 21 minutes earlier.

Area forecast discussion, Jul 3, 2:50 PM CDT, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
250 PM CDT MON JUL 3 2006

.DISCUSSION...
SHORT TERM...TONIGHT THROUGH WEDNESDAY...
AIRMASS OVER NORTHERN ZONES HAS BECOME QUITE UNSTABLE THIS AFTERNOON
WHERE LOW LEVEL MOISTURE IS POOLING ALONG AND SOUTH OF A
DIFFERENTIAL HEATING BOUNDARY FROM ONGOING CONVECTION. EXPECT
THUNDERSTORMS TO EXPAND AND BECOME SURFACE-BASED SHORTLY...WITH THE
POTENTIAL FOR WIND DAMAGE. ADDITIONAL DEVELOPMENT WILL ALSO BE
POSSIBLE OVER CENTRAL AREAS AS STORMS OVER NORTHEASTERN MISSOURI
INTENSIFY AND MOVE EAST. VISIBLE SATELLITE ALSO SHOWS STREAKS OF
CUMULUS STREAMING INTO SOUTHERN ILLINOIS WHERE SURFACE TEMPERATURES
ARE IN THE MIDDLE 90S. WILL GO WITH CATEGORICAL/LIKELY POPS IN THE
NORTH AND CENTRAL AREAS TONIGHT...WITH JUST SCATTERED OR ISOLATED
ACTIVITY IN THE SOUTHEAST AWAY FROM THE BEST UPPER SUPPORT AND WIND
FIELDS.

THE MAIN SYNOPTIC FRONT WILL SAG INTO THE AREA ON TUESDAY...WITH
PLENTY OF CONVECTIVE DEBRIS AROUND...MUCH LIKE WHAT IS HAPPENING
ACROSS IOWA AND NORTHERN ILLINOIS TODAY. THE MOST CONCENTRATED AREAS
FOR NEW DEVELOPMENT WILL BE ALONG AND AHEAD OF THE FRONT...WHICH
SHOULD BE ACROSS THE MIDDLE OF ILLINOIS AT MIDDAY. AGAIN...LIKELY
POPS SEEM REASONABLE AHEAD OF THE FRONT.  AFTER THAT...DRIER AIR
WILL SLOWLY FILTER INTO THE FORECAST AREA TUESDAY NIGHT AND
WEDNESDAY. WILL GO AHEAD AND LINGER A SLIGHT CHANCE POP IN THE
SOUTHEAST WEDNESDAY MORNING AS THE FRONT SHOULD MAKE SLOWER PROGRESS
AS IT PUSHES SOUTH OF THE BELT OF WESTERLIES ALOFT.

LONG TERM...THURSDAY THROUGH MONDAY...
SHORTWAVE ENERGY THAT ROTATES AROUND THE UPPER TROUGH OVER THE
NORTHEASTERN CONUS LATE WEDNESDAY AND THURSDAY SHOULD PRODUCE NO
PRECIPITATION OVER THE FORECAST AREA. MODELS INDICATE THE LIFT IS
WEAK/SHALLOW AND WILL PROBABLY BE INSUFFICIENT TO ACTIVATE ANY OF
THE LINGERING MEAGER MOISTURE THAT MAY BE AROUND...ESPECIALLY THIS
FAR TO THE SOUTHWEST.

REMAINDER OF THE LONGER TERM FORECAST SHOULD BE QUIET. THE MAIN
FORECAST ISSUE IS HOW LONG THE MEAN UPPER RIDGING WILL HOLD OVER THE
WESTERN/CENTRAL STATES. FOR THIS...ATTENTION IS TURNED TO THE
PACIFIC NORTHWEST WHERE THE GFS IS MUCH MORE AGRESSIVE IN LOWERING
THE HEIGHTS AND CAUSING THE DOWNSTREAM RIDGE TO PUSH EASTWARD. THE
ECMWF IS WEAKER WITH THE NORTHWESTERN TROUGH AND HOLDS ONTO RIDGING
OVER THE CENTRAL STATES LONGER. THE ECMWF IS MORE CONSISTENT AND
MORE CLIMATOLOGICALLY SOUND BASED ON TELECONNECTIONS...AND THE GFS
HAS BEGUN TO TREND SLOWER AND SLOWER. THIS MEANS THAT THE FRONT THAT
THE GFS BRINGS INTO THE MIDWEST ON MONDAY WILL LIKELY BE SLOWER.
WILL THEREFORE CONTINUE WITH THE DRY FORECAST THURSDAY THROUGH
MONDAY.

&&

.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

04
Hazardous weather outlook, Jul 3, 11:10 AM CDT, 7 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
1110 AM CDT MON JUL 3 2006

ILZ027>031-036>038-040>044-047>053-041100-
KNOX-STARK-PEORIA-MARSHALL-WOODFORD-FULTON-TAZEWELL-MCLEAN-
SCHUYLER-MASON-LOGAN-DE WITT-PIATT-CASS-MENARD-SCOTT-MORGAN-
SANGAMON-CHRISTIAN-MACON-
1110 AM CDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO
TONIGHT...FOR ALL OF CENTRAL ILLINOIS. HIGH LEVELS OF MOISTURE
AND A LINGERING FRONT FROM RUSHVILLE THROUGH LINCOLN WILL PROVIDE
THE FOCUS FOR THUNDERSTORMS LATER TODAY. THE PRIMARY THREAT WILL
BE DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON TUESDAY...BUT NO
SEVERE WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT BETWEEN
6 PM AND MIDNIGHT.

ILZ045-046-054>057-061>063-041100-
CHAMPAIGN-VERMILION-MOULTRIE-DOUGLAS-COLES-EDGAR-SHELBY-
CUMBERLAND-CLARK-
1110 AM CDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING INTO
TONIGHT...FOR ALL OF CENTRAL AND EAST CENTRAL ILLINOIS. HIGH LEVELS
OF MOISTURE AND A LINGERING FRONT JUST SOUTH OF I-74 WILL PROVIDE
THE FOCUS FOR THUNDERSTORMS LATER TODAY. THE PRIMARY THREAT WILL BE
DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY
AFTERNOON...AS A COLD FRONT MOVES SOUTHEAST INTO EAST CENTRAL
ILLINOIS. THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND TONIGHT BETWEEN
6 PM AND MIDNIGHT.

ILZ066>068-071>073-041100-
EFFINGHAM-JASPER-CRAWFORD-CLAY-RICHLAND-LAWRENCE-
1110 AM CDT MON JUL 3 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT
TEMPERATURES IN THE 95 TO 100 RANGE WILL COMBINE WITH HIGH LEVELS OF
HUMIDITY TO PRODUCE HEAT INDEX VALUES IN THE 100 TO 105 DEGREE RANGE
THIS AFTERNOON. PEOPLE PLANNING OUTDOOR ACTIVITIES ARE ADVISED TO
TAKE FREQUENT BREAKS AND DRINK PLENTY OF WATER.

THERE IS A SLIGHT CHANCE OF A THUNDERSTORM TOWARD EVENING...WITH
BETTER CHANCES OVERNIGHT. NONE OF THE STORMS ARE EXPECTED TO REACH
SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON TUESDAY AFTERNOON
AND EVENING...AS A COLD FRONT MOVES TOWARD SOUTHEAST ILLINOIS.
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT.

MILLER

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 7:27 PM CDTSevere Thunderstorm WarningILXFulton, Mason, Tazewell49 min
Jul 2, 8:26 PM CDTSevere Thunderstorm WarningILXMcLean64 min
Jul 3, 6:01 PM CDTSevere Thunderstorm WarningILXMason44 min
Jul 3, 6:25 PM CDTSevere Thunderstorm WarningILXMcLean50 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.